MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number G34201
Medical Device Problem Codes Unraveled Material (1664); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a retracta detachable embolization coil was difficult to detach.The device was required for embolization of a 13mm tortuous right internal iliac artery (iia) aneurysm during an abdominal aortic aneurysm (aaa) procedure.The device was stored vertically.No damage to the packaging was noted.During the procedure, the coil was advanced from the left femoral artery to the target site.Once the coil was placed at the target site, the junction zone was positioned just outside the catheter tip, and the torque device was used to turn the delivery wire 30 times; however, the coil would not detach.The delivery wire was retracted, and it was presumed that the coil had detached and was placed.The procedure continued "as usual" and was successfully completed.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.It was noted the delivery wire will be returned to ensure the coil detached correctly.A competitor¿s coils were also used during this procedure.The catheter was not flushed before each coil deployment.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Upon receipt of the returned device, it was noted that the delivery wire had unraveled and elongated.
 
Additional Manufacturer Narrative
Correction: annex a and g.Investigation ¿ evaluation: it was reported that a retracta detachable embolization coil was difficult to detach.The device was required for embolization of a 13mm tortuous right internal iliac artery (iia) aneurysm during an abdominal aortic aneurysm (aaa) procedure.The device was stored vertically.No damage to the packaging was noted.During the procedure, the coil was advanced from the left femoral artery to the target site.Once the coil was placed at the target site, the junction zone was positioned just outside the catheter tip, and the torque device was used to turn the delivery wire 30 times; however, the coil would not detach.The delivery wire was retracted, and it was presumed that the coil had detached and was placed.The procedure continued ¿as usual¿ and was successfully completed.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.It was noted the delivery wire will be returned to ensure the coil detached correctly.A competitor¿s coils were also used during this procedure.The catheter was not flushed before each coil deployment.Reviews of the documentation, including the complaint history, device history record, manufacturing instructions and instructions for use (ifu), as well as visual inspection of the returned product, were conducted during the investigation.Cook received a used delivery wire in a stretched and elongated condition.The junction zone of the device is intact, and the coil appears to have completely deployed from the device.The junction zone that was returned is what would be expected from a device that deployed the coil without difficulty.The proximal end of the delivery wire is elongated, but this is believed to have occurred during return transit of the complaint device since this end is not involved with deployment and there was no report of elongation of the delivery wire.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the current instructions for use [t_mwcer_rev6] state the following: "instructions for use: 1.Perform an angiogram and measure the diameter of the vessel to be occluded.6.Under fluoroscopic visualization, slowly advance the delivery wire until the entire length of the coil exits the distal end of the catheter.Ensure that the junction remains positioned just inside the catheter tip.Note: advancing the delivery wire slowly allows the junction to be seen more easily and reduces the risk of damaging it.Note: if significant resistance is encountered during coil advancement, do not continue advancing.Retract the delivery wire slightly, then gently re-advance it.If there is still significant resistance, withdraw the delivery wire from the catheter and try using a new coil with a shorter length." evidence gathered upon review of the dmr, ifu, dhr, and returned device suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to design or manufacturing deficiencies contributed to the reported event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20309445
Report Number1820334-2024-01272
Device Sequence Number7624263
Product Code KRD
UDI-Device Identifier10827002342016
UDI-Public(01)10827002342016(17)290131(10)15876598
Combination Product (Y/N)N
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34201
Device Catalogue NumberMWCER-35-14-14
Device Lot Number15876598
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer10/10/2024
12/06/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date10/17/2024
12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown